Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 30, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2020, 8:50 AM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 40 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 8:50 AM EDT (12:50 UTC)
- Expired
- Apr 8, 2020, 9:30 AM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Kanawha County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 28 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:54 AM EDT | HAIL 0.88 | Paradise, WV | |
| Apr 8, 9:02 AM EDT | HAIL 0.75 | Sissonville, WV | |
| Apr 8, 9:17 AM EDT | HAIL 0.88 | Elkview, WV | |
| Apr 8, 9:18 AM EDT | TSTM WND DMG | 3 Ssw Pinch, WV | TREE DOWN IN PINCH. TIME ESTIMATED FROM RADAR |
| Apr 8, 9:18 AM EDT | TSTM WND DMG | 3 Ssw Pinch, WV | TREE DOWN IN PINCH. TIME ESTIMATED FROM RADAR. |
| Apr 8, 9:18 AM EDT | TSTM WND DMG | Elkview, WV | TREE DOWN IN ELKVIEW |
| Apr 8, 9:18 AM EDT | TSTM WND DMG | Elkview, WV | TREE DOWN IN ELKVIEW. |
| Apr 8, 9:18 AM EDT | TSTM WND DMG | Pinch, WV | TREE DOWN IN PINCH. TIME ESTIMATED FROM RADAR. LSR CORRECTED FOR LOCATION |
| Apr 8, 9:18 AM EDT | TSTM WND DMG | Pinch, WV | TREE DOWN IN PINCH. TIME ESTIMATED FROM RADAR. LSR CORRECTED FOR LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
643
WUUS51 KRLX 081250
SVRRLX
WVC039-079-081330-
/O.NEW.KRLX.SV.W.0030.200408T1250Z-200408T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
850 AM EDT Wed Apr 8 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Northeastern Putnam County in western West Virginia...
Northeastern Kanawha County in central West Virginia...
* Until 930 AM EDT.
* At 849 AM EDT, a severe thunderstorm was located near Winfield,
moving southeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Sissonville, Pinch, Elkview and Liberty.
This includes the following highways...
Interstate 79 between mile markers 2 and 15.
Interstate 77 in West Virginia between mile markers 107 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3867 8181 3862 8169 3855 8163 3857 8158
3847 8135 3834 8152 3860 8190
TIME...MOT...LOC 1249Z 307DEG 33KT 3862 8183
HAIL...1.00IN
WIND...<50MPH
$$
HART3 follow-up statements
791
WWUS51 KRLX 081307
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
907 AM EDT Wed Apr 8 2020
WVC039-079-081330-
/O.CON.KRLX.SV.W.0030.000000T0000Z-200408T1330Z/
Putnam WV-Kanawha WV-
907 AM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR NORTHEASTERN PUTNAM AND NORTHEASTERN KANAWHA COUNTIES...
At 906 AM EDT, a severe thunderstorm was located near Sissonville, or
13 miles north of Charleston, moving east at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Sissonville, Pinch, Elkview and Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3867 8181 3862 8169 3855 8163 3857 8158
3847 8135 3839 8146 3851 8177 3860 8190
TIME...MOT...LOC 1306Z 289DEG 43KT 3854 8160
HAIL...1.00IN
WIND...<50MPH
$$
HART369
WWUS51 KRLX 081315
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
915 AM EDT Wed Apr 8 2020
WVC039-079-081330-
/O.CON.KRLX.SV.W.0030.000000T0000Z-200408T1330Z/
Putnam WV-Kanawha WV-
915 AM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR NORTHEASTERN PUTNAM AND NORTHEASTERN KANAWHA COUNTIES...
At 915 AM EDT, a severe thunderstorm was located near Elkview, or 11
miles northeast of Charleston, moving southeast at 40 mph. Another
strong storm was moving across Putnam County. This storm may also
become severe.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Sissonville, Pinch, Elkview and Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3867 8181 3862 8169 3855 8163 3857 8158
3847 8135 3839 8146 3851 8177 3860 8190
TIME...MOT...LOC 1315Z 307DEG 33KT 3849 8151
HAIL...1.50IN
WIND...<50MPH
$$
HART767
WWUS51 KRLX 081326
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
926 AM EDT Wed Apr 8 2020
WVC039-079-081336-
/O.EXP.KRLX.SV.W.0030.000000T0000Z-200408T1330Z/
Putnam WV-Kanawha WV-
926 AM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM AND
NORTHEASTERN KANAWHA COUNTIES WILL EXPIRE AT 930 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.
LAT...LON 3867 8181 3862 8169 3855 8163 3857 8158
3847 8135 3839 8146 3851 8177 3860 8190
TIME...MOT...LOC 1326Z 307DEG 33KT 3844 8142
$$
HARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:56 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 8, 6:56 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 656 AM EDT Wed Apr 8 2020 .SYNOPSIS... A strong cold front crosses Thursday. High pressure Friday and Saturday. Low pressure crosses Sunday/Sunday night, with a cold front Monday morning. Cooler with weaker systems next week. && .NEAR TERM /THROUGH TONIGHT/... As of 645 AM Wednesday... Forecast is largely on track this morning with ongoing convection oriented on a northwest to southeast axis across the central portions of the area. Activity is still going strong, though severe potential has waned considerably as outflow boundaries have kept instability largely elevated amid an orientation largely parallel to mean flow. Models insist on this weakening farther this morning as it slowly sags southward, with it regenerating a bit this afternoon along and south of I64. Depending on how much insolation is realized across the south, there could be a few strong to severe storms as they exit to the southeast this afternoon. As of 150 AM Wednesday... QLCS with scattered reports of damaging wind gusts, currently over central OH and southern PA, will continue to advance southeastward into the predawn hours. A bit of a capping inversion exists around H7 across the area from the EML that overspread the area last evening with instability becoming more elevated with each passing hour as the surface cools. Still...given the well organized structure and cold poop propagation, I expect the eastward extent of this line to continue to produce damaging wind gusts as it clips our northeast WV counties in the next few hours. Farther west along the line in central OH, a gradual weakening trend should ensue as it advances out of our se OH counties and central WV in the predawn. Models are struggling with how far south to take this, with the HRRR seemingly flip flopping with keeping it more across the central and northern Lowlands to sagging it south into the Coal Fields by sunrise. For now, I will play the middle road solution and monitor trends. The actual cold front will lag several hours behind, decaying as it meanders into the area. Meanwhile, surface heating across the southern half of the area where there will be less clouds will allow instability to build with MLCAPE values approaching 2 grand with deep layer shear values supportive of convective growth. This should allow for an uptick in coverage this afternoon across southern counties in the vicinity of the boundary. A few of these storms could become strong as the advance southeast out of the area in the late afternoon. We will see a break in the action this evening as we await the arrival of much stronger cold front. Convection associated with this will race into the area around midnight or shortly thereafter. SPC has the Tug Fork Valley painted in a slight risk with an enhanced farther west across much of the Lower OH Valley and TN Valley. Despite the time of night, MLCAPE values will remain high and with strong deep layer shear and steep mid level lapse rates, the potential for large hail and especially damaging wind gusts will exist along the QLCS from the Tri-State region and extending south into the Coal Fields and southwest VA. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... As of 345 AM Wednesday... Strong cold front crosses Thursday morning, taking the last of the pre-frontal instability out of the mountains first thing. Already tapering off west of the Ohio River at dawn, showers end from west to east across the remainder of the forecast area through the daylight morning hours. In the wake of the cold front, mixing through H7, along with strong low level wind fields, will promote strong wind gusts Thursday, especially during the afternoon across northern portions of the forecast area. These gusty winds will gradually diminish Thursday night through Friday, with a brief pickup possible Friday morning. Showers may linger in the mountains Thursday afternoon into Friday on wrap around moisture and upslope flow. The colder air behind the system will also support snow over the higher elevations of the northern WV mountains Friday night, and a short wave trough rotating down the back side of an intense upper level low churning up through Maine, may enhance the wrap around upslope precipitation overnight Thursday night, with up to an inch or so of snow accumulation over the higher terrain possible. High pressure building in Friday night will allow frost if patchy stratocu atop the subsidence inversion is kept to a minimum. The high will then move east of the area Saturday, and clouds will increase, lower and thicken in developing warm advection, ahead of the next low pressure system approaching from the west. Other than slowing down the progress of the colder air a bit Thursday morning, central guidance temperatures and dew points looked good. After falling a bit Thursday morning, temperatures will not recover much on Thursday, and be furthest below normal Thursday night through Friday night, with highs Friday mainly in the 40s lowlands, 30s across the higher terrain. The humidity will also be low Thursday and Friday afternoons amid gusty winds especially Thursday and drier fuels by Friday. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... As of 345 AM Wednesday... Low pressure approaches Saturday night, and then crosses Sunday and Sunday night, dragging a cold front across the area Monday morning. The increasing chance for rain showers overnight Saturday night into Sunday morning depends upon low level dry air beneath the mid level warm advection moisture and lift, but Sunday afternoon will be wet, along with the chance for thunderstorms. Showers and possible thunderstorms will end from west to east overnight Sunday night into Monday morning. A dry respite is then possible to start the new work week, but the timing of any light precipitation after that next week then depends upon the timing of short wave troughs rotating about a large upper level low over eastern Canada, and even whether that lows rolls on east, or just lingers near Hudson bay. After near normal temperatures to start the week, central guidance showers temperatures falling back below normal heading into midweek, with another frosty night possible if we could sneak a night between systems. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... As of 645 AM Wednesday... Line of elevated convection oriented in a northwest to southeast axis will slowly sag south over the next few hours to affect CRW with TSRA in MVFR conditions and perhaps HTS. Brief IFR is possible in any robust individual cells within the line. Line should continue to weaken this morning as it sags south, perhaps regenerating a bit this afternoon, possibly affecting BKW. A period of MVFR stratus as the line crosses this morning, before scattering this afternoon. Another, much stronger, cold front will cross in the 06-12Z time frame tonight with another round of convection, potentially with strong winds for HTS/CRW/BKW. Gusty and variable winds possible with any thunderstorms through 15Z with west to northwesterly behind the front, becoming gusty in the afternoon to 20 kts this afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE: Medium 12Z-15Z, high thereafter. ALTERNATE SCENARIOS: Line of convection moving through 15Z will create highly variable cig/vis in the heaviest downpours. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H M H H H H H H H H H H BKW CONSISTENCY H H H H M M H H H H H H EKN CONSISTENCY M H L H H H H L H H H H PKB CONSISTENCY M H M H H H H M H H H H CKB CONSISTENCY H H L H H H H H H H H H AFTER 12Z THURSDAY... IFR conditions possible in showers and thunderstorms late Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/30 NEAR TERM...30 SHORT TERM...TRM LONG TERM...TRM AVIATION...30
Hazardous weather outlook, Apr 8, 6:16 AM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 616 AM EDT Wed Apr 8 2020 OHZ066-067-075-076-083>087-WVZ006>011-013>020-025>032-034-039-040- 091030- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln- Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Logan-Boone-Clay- Braxton-Gilmer-Lewis-Harrison-Taylor-Wyoming-Upshur-Barbour- 616 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-VAZ003-004-WVZ005-024-033-091030- Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo- McDowell- 616 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, and portions of southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a slight risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515>526-091030- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 616 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Apr 8, 7:08 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
708 AM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL FRENCH CREEK 38.89N 80.30W
04/07/2020 E1.50 INCH UPSHUR WV PUBLIC
&&
EVENT NUMBER RLX2000788
SLSpecial weather statement, Apr 8, 7:09 AM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
709 AM EDT Wed Apr 8 2020
WVZ014-015-081215-
Kanawha-Putnam-
709 AM EDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT PUTNAM AND KANAWHA COUNTIES...
At 708 AM EDT, a strong thunderstorm was located over Putnam County,
moving southeast at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Charleston, Nitro, Winfield, Jefferson, South Charleston, St. Albans,
Dunbar, Sissonville, Chesapeake, Eleanor, Marmet, Belle, Buffalo,
Cedar Grove, Poca, East Bank, Glasgow, Pratt, Pinch and Institute.
This includes the following highways...
Interstate 79 between mile markers 1 and 10.
Interstate 77 in West Virginia between mile markers 96 and 117.
Interstate 64 in West Virginia between mile markers 36 and 57.
West Virginia Turnpike between mile markers 81 and 95.
Route 119 between mile markers 69 and 80.
If outdoors, consider seeking shelter inside a building.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3866 8196 3868 8177 3856 8163 3856 8161
3828 8123 3827 8123 3812 8155 3813 8155
3818 8161 3818 8165 3822 8165 3823 8170
3822 8173 3820 8173 3828 8181 3831 8181
3832 8185 3852 8206 3861 8206
TIME...MOT...LOC 1108Z 316DEG 25KT 3853 8182
HARTLocal storm report, Apr 8, 7:43 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
743 AM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND DMG CRAIGSVILLE 38.32N 80.65W
04/08/2020 NICHOLAS WV 911 CALL CENTER
NICHOLAS COUNTY 911 REPORTS DAMAGE TO SEVERAL HOMES
INCLUDING SEVERAL BLOWN OFF THEIR FOUNDATIONS. TREE
DAMAGE ALSO REPORTED IN THE AREA. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER RLX2000789
SLLocal storm report, Apr 8, 7:55 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
755 AM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN 8 NE WEST UNION 39.38N 80.67W
04/08/2020 M2.21 INCH DODDRIDGE WV COCORAHS
24 HR TOTAL
0710 AM HEAVY RAIN 1 S BROWNSVILLE 39.00N 80.47W
04/08/2020 M1.43 INCH LEWIS WV CO-OP OBSERVER
24 HOUR TOTAL
&&
EVENT NUMBER RLX2000790
EVENT NUMBER RLX2000791
HARTSpecial weather statement, Apr 8, 8:18 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
818 AM EDT Wed Apr 8 2020
OHZ083-086-081245-
Jackson-Gallia-
818 AM EDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GALLIA AND SOUTHEASTERN
JACKSON COUNTIES...
At 818 AM EDT, a strong thunderstorm was located near Jackson, moving
southeast at 30 mph.
Penny size hail is possible with this storm.
Locations impacted include...
Jackson, Rio Grande, Vinton, Adamsville, Gage and Centerpoint.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3908 8252 3905 8243 3904 8243 3903 8236
3902 8232 3901 8232 3901 8230 3897 8215
3875 8238 3906 8272
TIME...MOT...LOC 1218Z 306DEG 27KT 3901 8258
HARTSpecial weather statement, Apr 8, 8:27 AM EDT, 23 minutes before
Special Weather Statement National Weather Service Charleston WV 827 AM EDT Wed Apr 8 2020 WVZ007-014-081300- Mason-Putnam- 827 AM EDT Wed Apr 8 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MASON AND NORTHWESTERN PUTNAM COUNTIES... At 826 AM EDT, a strong thunderstorm was located 8 miles northwest of Buffalo, or 10 miles southeast of Gallipolis, moving southeast at 30 mph. Nickel size hail is possible with this storm. Locations impacted include... Eleanor, Buffalo and Grimms Landing. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3872 8217 3878 8209 3861 8180 3853 8193 TIME...MOT...LOC 1226Z 306DEG 27KT 3870 8207 HART
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:12 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Upshur | 33 min |
| Apr 7, 8:41 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 34 min |
| Apr 8, 3:34 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 26 min |
| Apr 8, 3:40 AM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wood | 35 min |
| Apr 8, 4:22 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer, Jackson, Wirt | 23 min |
| Apr 8, 4:33 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Lewis, Randolph, Upshur, Webster | 27 min |
| Apr 8, 5:39 AM EDT | Special Weather Statement | RLX | Jackson | 36 min |
| Apr 8, 6:28 AM EDT | Special Weather Statement | RLX | Mason | 32 min |
| Apr 8, 7:09 AM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 66 min |
| Apr 8, 8:27 AM EDT | Special Weather Statement | RLX | Mason | 33 min |
| Apr 8, 9:32 AM EDT | Special Weather Statement | RLX | Kanawha | 28 min |
| Apr 8, 9:39 AM EDT | Special Weather Statement | RLX | Clay | 36 min |
| Apr 8, 9:53 AM EDT | Flash Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 2 hr |
| Apr 8, 12:22 PM EDT | Special Weather Statement | RLX | Putnam | 23 min |
| Apr 8, 12:27 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Lincoln, Putnam | 33 min |
| Apr 8, 1:07 PM EDT | Flash Flood Warning | RLX | Kanawha, Putnam | 3 hr |
| Apr 8, 1:08 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 38 min |
| Apr 8, 1:17 PM EDT | Special Weather Statement | RLX | Pleasants | 88 min |
| Apr 8, 1:27 PM EDT | Special Weather Statement | RLX | Fayette | 33 min |
| Apr 8, 1:39 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha, Raleigh | 51 min |
| Apr 8, 1:54 PM EDT | Tornado Warning | RLX | Fayette, Raleigh | 26 min |
| Apr 8, 2:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 36 min |
| Apr 8, 2:16 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 33 min |
| Apr 8, 2:21 PM EDT | Special Weather Statement | RLX | Kanawha | 24 min |
| Apr 8, 2:42 PM EDT | Special Weather Statement | RLX | Lincoln | 33 min |
| Apr 8, 2:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 27 min |
| Apr 8, 2:59 PM EDT | Special Weather Statement | RLX | Kanawha | 31 min |
| Apr 8, 3:10 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan | 35 min |
| Apr 8, 3:28 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 32 min |
| Apr 8, 3:51 PM EDT | Special Weather Statement | RLX | Mingo | 24 min |
| Apr 8, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Raleigh, Wyoming | 47 min |
| Apr 8, 4:06 PM EDT | Special Weather Statement | RLX | McDowell | 24 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.